Entropy symmetrization and high-order accurate entropy stable numerical schemes for relativistic MHD equations

Kailiang Wu SUSTech Chi-Wang Shu Brown University

Numerical Analysis and Scientific Computing mathscidoc:2104.25005

SIAM Journal on Scientific Computing, 42, (4), A2230–A2261, 2020.7
This paper presents entropy symmetrization and high-order accurate entropy stable schemes for the relativistic magnetohydrodynamic (RMHD) equations. It is shown that the conservative RMHD equations are not symmetrizable and do not admit a thermodynamic entropy pair. To address this issue, a symmetrizable RMHD system, equipped with a convex thermodynamic entropy pair, is first proposed by adding a source term into the equations, providing an analogue to the nonrelativistic Godunov--Powell system. Arbitrarily high-order accurate entropy stable finite difference schemes are developed on Cartesian meshes based on the symmetrizable RMHD system. The crucial ingredients of these schemes include (i) affordable explicit entropy conservative fluxes which are technically derived through carefully selected parameter variables, (ii) a special high-order discretization of the source term in the symmetrizable RMHD system, and (iii) suitable high-order dissipative operators based on essentially nonoscillatory reconstruction to ensure the entropy stability. Several numerical tests demonstrate the accuracy and robustness of the proposed entropy stable schemes.
relativistic magnetohydrodynamics, symmetrizable, entropy conservative, entropy stable, high-order accuracy
[ Download ] [ 2021-04-13 14:08:14 uploaded by klwu ] [ 22 downloads ] [ 0 comments ]
@inproceedings{kailiang2020entropy,
  title={Entropy symmetrization and high-order accurate entropy stable numerical schemes for relativistic MHD equations},
  author={Kailiang Wu, and Chi-Wang Shu},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20210413140814611004791},
  booktitle={SIAM Journal on Scientific Computing},
  volume={42},
  number={4},
  pages={A2230–A2261},
  year={2020},
}
Kailiang Wu, and Chi-Wang Shu. Entropy symmetrization and high-order accurate entropy stable numerical schemes for relativistic MHD equations. 2020. Vol. 42. In SIAM Journal on Scientific Computing. pp.A2230–A2261. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20210413140814611004791.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved